Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 80, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 27, 2014, 1:44 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 46 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2014, 1:44 PM MST (20:44 UTC)
- Expired
- Sep 27, 2014, 2:30 PM MST
- In force
- 46 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 62 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 2:01 PM MST | TSTM WND GST 50 | 2 Nw Perryville, AZ | VISIBILITY DOWN TO LESS THAN 1 2 MILE |
| Sep 27, 2:10 PM MST | TSTM WND DMG | 4 N Glendale, AZ | 50 MPH. STREET FLOODING. 1.5 INCHES MEASURED IN 30 MIN. ROOF DAMAGE. AWNING BLOWN APART FROM TRAILER PARK. POWER OUTAGE AS WELL. |
| Sep 27, 2:11 PM MST | TSTM WND GST 67 | 1 Nnw Luke Afb, AZ | |
| Sep 27, 2:18 PM MST | TSTM WND DMG | 4 Wnw Metro Center, AZ | POWER POLE FELL AND BLOCKED ROADWAY... FELL ON CAR. |
| Sep 27, 2:31 PM MST | TSTM WND DMG | 2 Ne Downtown Phoenix, AZ | 12 INCH DIAMTER TREE TORN DOWN IN PARKING LOT OF HOSPITAL. |
| Sep 27, 2:34 PM MST | HAIL 0.5 | 7 Sw Firebird Lake, AZ | 1 2 INCH HAIL... .035 INCH RAIN IN 30 MIN... WINDS 40 MPH. |
| Sep 27, 2:34 PM MST | HAIL 0.5 | 7 Sw Firebird Lake, AZ | CORRECTED REPORT...HALF INCH HAIL... 0.35 INCH RAIN IN 30 MIN... WINDS 40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 10:21 AM MST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711
WUUS55 KPSR 272044
SVRPSR
AZC013-021-272130-
/O.NEW.KPSR.SV.W.0080.140927T2044Z-140927T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
144 PM MST SAT SEP 27 2014
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...GLENDALE...YOUNGTOWN...WADDELL...
TOLLESON...SURPRISE...SUN CITY WEST...SUN CITY...PHOENIX...
PEORIA...LAVEEN...GOODYEAR...EL MIRAGE...AVONDALE...
EXTREME NORTHWESTERN PINAL COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 230 PM MST
* AT 141 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF WHITE TANK MOUNTAIN PARK TO ESTRELLA
MOUNTAIN PARK TO 7 MILES SOUTH OF ESTRELLA MOUNTAIN PARK...OR ALONG
A LINE EXTENDING FROM 8 MILES NORTHWEST OF GOODYEAR TO AVONDALE TO
13 MILES SOUTH OF AVONDALE...AND MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PHOENIX INTERNATIONAL RACEWAY...LITCHFIELD PARK...LUKE AFB...
CAMELBACK RANCH...SURPRISE STADIUM...GLENDALE SPORTS COMPLEX...
BEARDSLEY...DOWNTOWN GLENDALE...DOWNTOWN PEORIA...SOUTH MOUNTAIN
PARK...ARROWHEAD MALL...SOUTH PHOENIX...ARIZONA STATE
FAIRGROUNDS...METRO CENTER...DOWNTOWN PHOENIX AND NORTH MOUNTAIN
PARK
LAT...LON 3378 11226 3361 11203 3319 11203 3316 11240
3330 11245 3355 11261
TIME...MOT...LOC 2044Z 229DEG 28KT 3353 11246 3338 11233
3325 11233
$$
184 follow-up statements
503
WWUS55 KPSR 272053
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
153 PM MST SAT SEP 27 2014
AZC013-021-272130-
/O.CON.KPSR.SV.W.0080.000000T0000Z-140927T2130Z/
PINAL AZ-MARICOPA AZ-
153 PM MST SAT SEP 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MST
FOR CENTRAL MARICOPA AND EXTREME NORTHWESTERN PINAL COUNTIES...
AT 146 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LIBERTY TO PHOENIX INTERNATIONAL RACEWAY TO KOMATKE...
OR ALONG A LINE EXTENDING FROM BUCKEYE TO AVONDALE TO 11 MILES
SOUTHWEST OF LAVEEN. THESE STORMS WERE NEARLY STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
TANK MOUNTAIN PARK...NORTH MOUNTAIN PARK...METRO CENTER...ARIZONA
STATE FAIRGROUNDS...SOUTH MOUNTAIN PARK...GLENDALE...SOUTH PHOENIX...
GLENDALE SPORTS COMPLEX...DOWNTOWN PHOENIX...SURPRISE STADIUM...
CAMELBACK RANCH...ARROWHEAD MALL...DOWNTOWN GLENDALE...DOWNTOWN
PEORIA...YOUNGTOWN...WADDELL...TOLLESON...SURPRISE...SUN CITY WEST...
SUN CITY...PHOENIX...PERRYVILLE...PEORIA...LUKE AFB...LITCHFIELD
PARK...GOODYEAR...EL MIRAGE AND BEARDSLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MST
SATURDAY EVENING FOR SOUTHEASTERN ARIZONA.
&&
LAT...LON 3378 11226 3361 11203 3319 11203 3316 11240
3330 11245 3355 11261
TIME...MOT...LOC 2053Z 180DEG 0KT 3338 11257 3336 11235
3328 11223
$$
18613
WWUS55 KPSR 272056 CCA
SVSPSR
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
153 PM MST SAT SEP 27 2014
AZC013-021-272130-
/O.COR.KPSR.SV.W.0080.000000T0000Z-140927T2130Z/
PINAL AZ-MARICOPA AZ-
153 PM MST SAT SEP 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MST
FOR CENTRAL MARICOPA AND EXTREME NORTHWESTERN PINAL COUNTIES...
AT 146 PM MST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WHITE TANK MOUNTAIN PARK TO
PHOENIX INTERNATIONAL RACEWAY TO 6 MILES SOUTHEAST OF RAINBOW
VALLEY...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF WADDELL TO
AVONDALE TO 16 MILES SOUTH OF AVONDALE...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMELBACK RANCH...SURPRISE STADIUM...BEARDSLEY...KOMATKE...EL
MIRAGE...SUN CITY WEST...GLENDALE SPORTS COMPLEX...YOUNGTOWN...
SURPRISE...DOWNTOWN GLENDALE...LAVEEN...SUN CITY...DOWNTOWN PEORIA...
GLENDALE...ARIZONA STATE FAIRGROUNDS...SOUTH MOUNTAIN PARK...SOUTH
PHOENIX...DOWNTOWN PHOENIX...PEORIA...ARROWHEAD MALL...METRO
CENTER...PHOENIX AND NORTH MOUNTAIN PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MST
SATURDAY EVENING FOR SOUTHEASTERN ARIZONA.
&&
LAT...LON 3378 11226 3361 11203 3319 11203 3316 11240
3330 11245 3355 11261
TIME...MOT...LOC 2053Z 255DEG 32KT 3360 11241 3342 11224
3320 11223
$$
18413
WWUS55 KPSR 272059
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
159 PM MST SAT SEP 27 2014
AZC013-021-272130-
/O.CON.KPSR.SV.W.0080.000000T0000Z-140927T2130Z/
PINAL AZ-MARICOPA AZ-
159 PM MST SAT SEP 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MST
FOR CENTRAL MARICOPA AND EXTREME NORTHWESTERN PINAL COUNTIES...
AT 157 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WADDELL TO TOLLESON TO 7 MILES SOUTH OF KOMATKE...OR
ALONG A LINE EXTENDING FROM WADDELL TO TOLLESON TO 13 MILES SOUTHWEST
OF AHWATUKEE...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOWNTOWN GLENDALE...LAVEEN...SUN CITY...DOWNTOWN PEORIA...GLENDALE...
ARIZONA STATE FAIRGROUNDS...SOUTH MOUNTAIN PARK...SOUTH PHOENIX...
DOWNTOWN PHOENIX...PEORIA...ARROWHEAD MALL...METRO CENTER...PHOENIX
AND NORTH MOUNTAIN PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MST
SATURDAY EVENING FOR SOUTHEASTERN ARIZONA.
&&
LAT...LON 3317 11231 3339 11236 3360 11253 3378 11226
3361 11203 3319 11203
TIME...MOT...LOC 2100Z 255DEG 32KT 3362 11234 3344 11217
3322 11216
$$
18651
WWUS55 KPSR 272106
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
206 PM MST SAT SEP 27 2014
AZC013-021-272130-
/O.CON.KPSR.SV.W.0080.000000T0000Z-140927T2130Z/
PINAL AZ-MARICOPA AZ-
206 PM MST SAT SEP 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MST
FOR CENTRAL MARICOPA AND EXTREME NORTHWESTERN PINAL COUNTIES...
AT 202 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SURPRISE TO LAVEEN TO 8 MILES SOUTH OF KOMATKE...OR
ALONG A LINE EXTENDING FROM SURPRISE TO LAVEEN TO 12 MILES SOUTHWEST
OF AHWATUKEE...MOVING EAST AT 35 MPH.
WIND GUSTS OVER 50 MPH HAVE ALREADY BEEN REPORTED AT LUKE AIR FORCE
BASE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLENDALE...ARIZONA STATE FAIRGROUNDS...SOUTH MOUNTAIN PARK...DOWNTOWN
PHOENIX...SOUTH PHOENIX...ARROWHEAD MALL...PEORIA...METRO CENTER...
PHOENIX AND NORTH MOUNTAIN PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN A MOBILE HOME...EVACUATE IMMEDIATELY AND GET INSIDE A
STURDY BUILDING. IF YOU CANNOT QUICKLY WALK OR DRIVE TO SHELTER...LIE
FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH
YOUR HANDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MST
SATURDAY EVENING FOR SOUTHEASTERN ARIZONA.
&&
LAT...LON 3318 11228 3340 11233 3363 11248 3378 11226
3361 11203 3319 11203
TIME...MOT...LOC 2106Z 255DEG 32KT 3363 11228 3345 11211
3320 11211
$$
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 9:10 AM MST, 4 hours 34 minutes earlier.
Area forecast discussion, Sep 27, 9:10 AM MST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 910 AM MST SAT SEP 27 2014 ...SEVERE WEATHER THREAT OVER MAINLY SOUTH-CENTRAL ARIZONA FROM LATE MORNING INTO THE EVENING HOURS TODAY... .SYNOPSIS... A STRONG PACIFIC STORM IS FORECAST TO MOVE THROUGH THE REGION TODAY. THIS STORM...COMBINED WITH AMPLE MONSOON MOISTURE...IS EXPECTED TO PRODUCE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS A LARGE PART OF ARIZONA. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY STRONG...EVEN DAMAGING WINDS...HEAVY RAIN...AND HAIL. AFTER A COLD FRONTAL PASSAGE SATURDAY NIGHT...DRIER WEATHER WITH BELOW NORMAL TEMPERATURES ARE FORECAST TO SPREAD ACROSS THE REGION FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. && .DISCUSSION... AFTER AN EARLY MORNING ROUND OF SHOWERS AND THUNDERSTORMS...PHOENIX AREA HAS BEEN QUIET. STORM ACTIVITY HAS BEEN GREATER OVER LA PAZ AND YUMA COUNTIES NEAR THE ADVANCING COOL FRONT. NYL AND BLH METARS INDICATE THAT THE FRONT HAS PASSED THE LOWER COLORADO RIVER VALLEY...CHANGE IN WIND DIRECTION AND DROP IN DEW POINTS...AS OF THIS WRITING. HOWEVER...REPEAT STORMS CONTINUE OVER WESTERN PORTIONS OF LA PAZ COUNTY WHICH INDICATES DRIER AIR HAS NOT PUSHED VERY MUCH INTO LA PAZ COUNTY. THE AXIS OF THE ASSOCIATED UPPER TROUGH WAS ORIENTED NORTH-SOUTH OVER WA/OR/CA WITH THE MAIN CYCLONIC CIRCULATION CENTERED OVER CENTRAL CALIFORNIA. ONE VORT LOBE WITHIN THE CIRCULATION APPEARS TO HAVE SHIFTED INTO NEVADA WITH ANOTHER ONE ROUNDING THE BOTTOM OF THE TROUGH NEAR THE SOUTHWEST CALIFORNIA COAST. MODELS SHOW THE SOME QG FORCING FROM IT GETTING INTO SOUTHWEST ARIZONA THIS MORNING IN ADDITION TO SOME LIFT FROM THE FRONT. SOME UPPER LEVEL DIVERGENCE IS ADVERTISED OVER SOUTH-CENTRAL ARIZONA BY BOTH THE NAM AND GFS...NAM MORE GENEROUS. THE NEXT MAIN VORT MAX AND JET STREAK MOVE INTO SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA BEGINNING THIS AFTERNOON WITH A DIVQ BULLSEYE MOVING EAST OF THE LOWER COLORADO RIVER VALLEY THIS EVENING. BEST QG FORCING LOOKS TO LAG BEHIND THE MOISTURE. HOWEVER...WITH ANOMALOUS PRECIPITABLE WATER AND AN APPROACHING UPPER TROUGH...THERE IS CAPE AND DYNAMICAL FORCING IN PLAY FOR OUR AREA TODAY AND THIS EVENING. THERE IS ALSO VERTICAL WIND SHEAR IN PLAY WITH EFFECTIVE SHEAR OF AT LEAST 30 KTS WHICH ENHANCES THE SEVERE POTENTIAL. NOT EVERY STORM WILL BE SEVERE THOUGH A GOOD PORTION OF THEM WILL BE CAPABLE OF SMALL HAIL...WIND GUSTS OF 35 TO 45 MPH...AND BRIEF HEAVY RAIN. KEY QUESTIONS ARE HOW NUMEROUS WILL THEY BE AND WHERE WILL THERE BE TRAINING OF ECHOES. WITH DEEP SOUTHERLY COMPONENT TO THE FLOW...TRAINING IS QUITE POSSIBLE. THUS THERE IS THE DUAL THREAT OF SEVERE AND FLASH FLOODING. HIGHER TERRAIN AREAS OF SOUTHERN GILA COUNTY AND FAR NORTHEAST MARICOPA COUNTY LOOK TO BE MOST SUSCEPTIBLE TO FLASH FLOODING BUT THAT IS NOT NECESSARILY THE ONLY PLACE IT CAN HAPPEN. FOR SOUTH-CENTRAL ARIZONA...ANTICIPATE ANTICIPATE AN UPSWING IN STORM DEVELOPMENT BEGINNING BY LATE MORNING/MIDDAY WITH AN ACTIVE PERIOD THIS AFTERNOON AND EVENING. MORE LATER. && .PREVIOUS DISCUSSION ISSUED 230 AM... TODAY AND TONIGHT... A MASSIVE COOL PACIFIC LOW PRESSURE SYSTEM CONTINUED TO MOVE TOWARD AZ EARLY THIS MORNING. INCREASED SOUTHWESTERLY AND DIFLUENT JETSTREAM WINDS CONTINUED TO DEVELOP WIDESPREAD CONVECTION AND HEAVY RAIN OVER NORTHWEST AZ OVERNIGHT...WEAKLY TRAILING INTO PARTS OF SOUTHWEST AZ AT 2 AM. INCREASING SHOWERS AND THUNDERSTORMS HAD ALSO DEVELOP IN PARTS OF EASTERN MARICOPA COUNTY AT THIS TIME. CONVECTION WAS FEEDING OFF A DENSE LOW LEVEL SUBTROPICAL MOISTURE PLUME MOVING NORTH UP THE COLORADO RIVER VALLEY AND PARTS OF SOUTHWEST AZ AHEAD OF THE COLD FRONT. THANKS TO THE YUMA PROVING GROUNDS...MULTIPLE LATE FRIDAY AFTERNOON WEATHER BALLOONS WERE LAUNCHED DETECTING THIS MOISTURE PLUME...AND SHOWING MOISTURE LEVELS WERE EXCESSIVE BELOW 8 THSD FEET. AS THE PACIFIC TROF SLOWLY ADVANCES TOWARD AZ THIS MORNING AND AFTERNOON...STRONG UPPER LEVEL DIFLUENT FLOW OVER THE RICH LOW LEVEL MOISTURE PLUME WILL GENERATE WIDESPREAD SHOWERS AND THUNDERSTORMS OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL AZ TODAY...INCLUDING PHOENIX. AT 2 AM THE NEXT IN A SERIES OF SHORTWAVES...ROTATING AROUND THE BROADER WESTERN STATES LOW PRESSURE CIRCULATION...WAS ON THE DOORSTEP OF SAN DIEGO AND POISED TO ROTATE INTO AZ LATER THIS MORNING. ADDITIONALLY...VERTICAL WIND SHEAR WILL ALSO COME INTO PLAY SUGGESTING THE POSSIBILITY OF ORGANIZED AND SEVERE AFTERNOON CONVECTION...REPLETE WITH STRONG SURFACE GUSTS AND LARGE HAIL. THE STORM PREDICTION CENTER...SPC...CONTINUES TO PUT NEARLY THE ENTIRE WESTERLY HALF OF AZ UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY. EARLIER FORECASTS WITH HIGH PRECIP PROBABILITIES AND THE THREAT FOR HEAVY RAIN OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL ARIZONA WILL CONTINUE...SO VERY LITTLE FORECAST CHANGES WERE MADE ON THIS SHIFT. FOR TONIGHT...UPPER LEVEL STORM DYNAMICS AND THE DEEP MOISTURE PLUME WILL SHIFT INTO EASTERN AZ THIS EVENING WITH THE COLD FRONT. THEREFORE PRECIP PROBABILITIES WILL TAPER OFF SIGNIFICANTLY OVER SOUTHWEST AND SOUTH CENTRAL AZ THIS EVENING...BUT CONTINUE OVER MOUNTAINOUS SOUTHERN GILA COUNTY THROUGH SUNDAY MORNING. SUNDAY... A MUCH DRIER AIRMASS WILL SPREAD ACROSS SOUTHEAST CA...SOUTHWEST AND SOUTH CENTRAL AZ SUNDAY. HOWEVER...DEEP MOISTURE WILL CONTINUE ALONG THE EASTERN AZ BORDER UNTIL SUNDAY NIGHT. A THREAT OF SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE MOUNTAINS OF SOUTHERN GILA COUNTY SUNDAY...DRY ELSEWHERE IN OUR FORECAST AREA. MONDAY THROUGH WEDNESDAY... DRY WEATHER WITH NEAR SEASONAL TEMPERATURES ARE EXPECTED ACROSS THE ENTIRE FORECAST AREA. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...AND SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH... SHOWERS AND THUNDERSTORMS THROUGH MID MORNING WILL BE ISOLATED AND MAINLY FOCUSED TO THE NORTH AND WEST OF THE PHOENIX AREA...POTENTIALLY AFFECTING KBLH. BY LATE MORNING INTO THE EARLY AFTERNOON...EXPECTING A LINE OF SHOWERS AND THUNDERSTORMS TO DEVELOP JUST TO THE WEST OF PHOENIX AND THEN MOVE THROUGH THE PHOENIX AREA WITH THE HIGHEST CONFIDENCE IN GETTING RAINFALL AT THE PHOENIX TERMINALS BETWEEN 20Z-00Z THIS AFTERNOON. THUNDERSTORMS TODAY WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND AM FAIRLY CONFIDENT THERE WILL BE A COUPLE HOUR PERIOD LATE THIS AFTERNOON WHEN THE PHOENIX TERMINALS WILL SEE WIND GUSTS APPROACHING 40 KNOTS AT TIMES. OUTSIDE OF SHOWERS AND THUNDERSTORMS...GRADIENT WINDS WILL ALSO BE GUSTY THIS AFTERNOON. ACTIVITY WILL QUIET DOWN BY EARLY EVENING AS THE UPPER LOW EXITS THE AREA. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... MONDAY THROUGH FRIDAY... DRIER AIR WILL BEGIN MOVING INTO THE AREA ON MONDAY...WITH LITTLE TO NO CHANCE OF CONVECTION THE REMAINING PORTION OF THE FORECAST PERIOD. MINIMUM HUMIDITY LEVELS WILL TREND DOWN TO AROUND 15 PERCENT BY THURSDAY. IN ADDITION TO THE DRIER AIR...COOLER TEMPERATURES ARE EXPECTED THE ENTIRE PERIOD. SOME GUSTY WEST TO SOUTHWEST WINDS ARE POSSIBLE ALONG AND BEHIND THE TROUGH EARLY SUNDAY...ALTHOUGH WIND SPEEDS WILL BE GENERALLY LIGHT AND FOLLOW TYPICAL DIURNAL PATTERNS MONDAY THROUGH THURSDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...AJ PREVIOUS DISCUSSION...VASQUEZ AVIATION...KUHLMAN FIRE WEATHER...MEYERS/MCLANE
Hazardous weather outlook, Sep 26, 3:17 PM MST, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 317 PM MST FRI SEP 26 2014 AZZ020>028-CAZ031>033-272230- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 317 PM MST FRI SEP 26 2014 /317 PM PDT FRI SEP 26 2014/ ...SEVERE WEATHER THREAT OVER SOUTH-CENTRAL ARIZONA FROM LATE MORNING INTO THE EVENING HOURS ON SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE EVENING HOURS ACROSS THE REGION. LOCALLY HEAVY RAIN...GUSTY WINDS...AND BLOWING DUST IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PACIFIC WEATHER SYSTEM WILL DRAW MOISTURE NORTHWARD ACROSS ARIZONA...PRODUCING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY FROM LATE FRIDAY NIGHT INTO SUNDAY...MAINLY FROM THE LOWER COLORADO RIVER VALLEY EASTWARD. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG...POSSIBLY DAMAGING WINDS...LOCALLY HEAVY RAIN...AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 27, 11:49 AM MST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1149 AM MST SAT SEP 27 2014
AZZ026-271930-
YUMA AZ-
1149 AM MST SAT SEP 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 1230 PM MST
AT 1147 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MOHAWK...MOVING NORTHEAST AT
25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. TRAVELERS ALONG I-8 NEAR DATELAND SHOULD USE CAUTION.
LOCATIONS IMPACTED INCLUDE...
MOHAWK...
DATELAND...
PALOMA...
LAT...LON 3302 11379 3302 11350 3296 11335 3266 11335
3252 11353 3259 11387
TIME...MOT...LOC 1849Z 203DEG 23KT 3267 11368
18Special weather statement, Sep 27, 11:51 AM MST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1151 AM MST SAT SEP 27 2014 AZZ022-023-027-271930- MARICOPA AZ- 1151 AM MST SAT SEP 27 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 1230 PM MST AT 1145 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF PALO VERDE...MOVING NORTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. MOTORISTS ALONG I-10 NEAR BUCKEYE SHOULD USE CAUTION. LOCATIONS IMPACTED INCLUDE... PALO VERDE... BUCKEYE... LIBERTY... PERRYVILLE... LAT...LON 3357 11264 3352 11235 3321 11254 3323 11266 TIME...MOT...LOC 1851Z 195DEG 18KT 3328 11259 18
Special weather statement, Sep 27, 12:05 PM MST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1205 PM MST SAT SEP 27 2014
AZZ021-022-271945-
LA PAZ AZ-MARICOPA AZ-
1205 PM MST SAT SEP 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 1245 PM MST
AT 1203 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SALOME...MOVING NORTHEAST AT
30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SALOME...
WENDEN...
GLADDEN...
LAT...LON 3404 11332 3401 11332 3401 11326 3398 11320
3362 11353 3369 11371 3415 11355
TIME...MOT...LOC 1905Z 206DEG 24KT 3372 11357
18Special weather statement, Sep 27, 12:32 PM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1232 PM MST SAT SEP 27 2014 AZZ022-023-027-272015- MARICOPA AZ- 1232 PM MST SAT SEP 27 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 115 PM MST AT 1227 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF PAINTED ROCK DAM...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... GILLESPIE DAM... PALO VERDE NUCLEAR GENERATION STATION AND WINTERSBURG... TONOPAH... LAT...LON 3367 11295 3336 11251 3303 11305 3319 11326 TIME...MOT...LOC 1932Z 221DEG 31KT 3318 11307 18
Special weather statement, Sep 27, 12:51 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1251 PM MST SAT SEP 27 2014 AZZ022-272015- MARICOPA AZ- 1251 PM MST SAT SEP 27 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 115 PM MST AT 1250 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR AGUILA...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN MARICOPA COUNTY... LAT...LON 3384 11310 3390 11325 3401 11322 3400 11295 TIME...MOT...LOC 1952Z 209DEG 39KT 3395 11313 18
Special weather statement, Sep 27, 1:14 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
114 PM MST SAT SEP 27 2014
AZZ022-023-027-272100-
MARICOPA AZ-
114 PM MST SAT SEP 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 200 PM MST
AT 106 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WINTERSBURG...MOVING
NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
BUCKEYE...
LIBERTY...
PERRYVILLE...
GOODYEAR...
WHITE TANK MOUNTAIN PARK AND AVONDALE...
LITCHFIELD PARK...
LUKE AFB...
SURPRISE STADIUM... WADDELL... SURPRISE... EL MIRAGE... SUN CITY
WEST AND YOUNGTOWN...
LAT...LON 3365 11285 3380 11262 3372 11228 3350 11212
3324 11248 3320 11272 3339 11298
TIME...MOT...LOC 2013Z 231DEG 29KT 3338 11272
18The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 10:22 PM MST | Special Weather Statement | PSR | La Paz | 38 min |
| Sep 26, 11:05 PM MST | Special Weather Statement | PSR | Gila | 40 min |
| Sep 27, 12:11 AM MST | Areal Flood Advisory | PSR | Gila | 2 hr |
| Sep 27, 4:59 AM MST | Special Weather Statement | PSR | 31 min | |
| Sep 27, 5:28 AM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 2 hr |
| Sep 27, 6:52 AM MST | Special Weather Statement | PSR | La Paz | 38 min |
| Sep 27, 7:26 AM MST | Areal Flood Advisory | PSR | La Paz | 2 hr |
| Sep 27, 9:50 AM MST | Severe Thunderstorm Warning | PSR | La Paz, Maricopa | 40 min |
| Sep 27, 10:20 AM MST | Severe Thunderstorm Warning | PSR | Yuma | 40 min |
| Sep 27, 11:49 AM MST | Special Weather Statement | PSR | Yuma | 41 min |
| Sep 27, 11:51 AM MST | Special Weather Statement | PSR | Maricopa | 39 min |
| Sep 27, 12:05 PM MST | Special Weather Statement | PSR | 40 min | |
| Sep 27, 12:11 PM MST | Severe Thunderstorm Warning | PSR | La Paz, Maricopa | 34 min |
| Sep 27, 12:16 PM MST | Areal Flood Advisory | PSR | Maricopa, Yuma | 3 hr |
| Sep 27, 12:25 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 3 hr |
| Sep 27, 12:32 PM MST | Special Weather Statement | PSR | Maricopa | 43 min |
| Sep 27, 12:42 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 33 min |
| Sep 27, 12:51 PM MST | Special Weather Statement | PSR | 24 min | |
| Sep 27, 1:00 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Sep 27, 1:14 PM MST | Special Weather Statement | PSR | Maricopa | 46 min |
| Sep 27, 1:39 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Sep 27, 2:08 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 52 min |
| Sep 27, 2:25 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Sep 27, 2:31 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 119 min |
| Sep 27, 2:49 PM MST | Special Weather Statement | PSR | 41 min | |
| Sep 27, 2:56 PM MST | Special Weather Statement | PSR | 49 min | |
| Sep 27, 3:29 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 3 hr |
| Sep 27, 4:05 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 25 min |
| Sep 27, 4:27 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 3 hr |
| Sep 27, 4:30 PM MST | Special Weather Statement | PSR | Pinal | 45 min |
| Sep 27, 4:31 PM MST | Areal Flood Warning | PSR | Maricopa | 4 hr |
| Sep 27, 4:45 PM MST | Special Weather Statement | PSR | Gila | 45 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.